Pfizer: “Calvary”, “unbearable pain”, patients with Parsonage-Turner syndrome, wonder about the vaccine

The National Agency for the Safety of Medicines and Health Products (ANSM) produced a report in March 2022 indicating that the role of the vaccine in the appearance of Parsonage-Turner syndrome could not be ruled out in certain people who received one or more Pfizer dosage.

Paralysis, electric shocks… unpleasant or even disabling symptoms recorded in some patients who have received the Pfizer vaccine, also known as “Comirnaty”. ANSM experts conducted a new analysis in March 2022 of cases declared since the start of vaccination after the assessment made in the report published on September 24, 2021. In total, 43 cases of Parsonage-Turner syndrome were reported, including 27 during the period. In September 2021, the ANSM mentioned six cases.

A new “potential signal” from pharmacovigilance for messenger RNA vaccines: Parsonage-Turner syndrome (sudden violent pain in the shoulder followed by possible paralysis).

6 serious cases have been identified for Pfizer and 2 cases for Moderna.

1/6 \u2935\ufe0f #COVID-19 pic.twitter.com/HZjHGWd5A3

– Nicholas Berrod (@nicolasberrod) September 24, 2021

Therefore, we give the floor to people who have recently been diagnosed with this syndrome by a doctor, with medical evidence to support it. It should be noted that a good number of cases have specified that they are not opposed to vaccination against Covid.

What is Parsonage-Turner Syndrome?

Also called amyotrophic neuralgia, this syndrome corresponds to inflammation of the brachial plexus, that is, a set of nerves, which is located between the shoulder and the clavicle. This condition mainly affects men around the age of 40.

Three phases follow one another: first an inflammatory phase that causes severe pain in the shoulder, then a decrease in muscle strength and finally a loss of muscle mass.

Can we really establish a causal link with the vaccine?

All cases reported by the ANSM they were reviewed and analyzed with an expert neurologist. 18 remained on the bench, due to lack of elements. Of the remaining 25 cases, Parsonage-Turner syndrome occurred in 7 cases after the first dose, 14 after the second dose, and 4 after the booster.. One case reports in particular a contralateral Parsonage-Turner syndrome in the vaccinated arm. This new analysis confirms that the role of the vaccine can be questioneddetails the National Agency for the Safety of Medicines and Health Products, which evokes “potential signals”.

An ordeal that rots my daily life

* Élise, 62, with no comorbidity, received her third Pfizer injection in the fall of 2021. She testifies. “Since last September I have been suffering from excruciating pain in my right shoulder. At first I didn’t make the connection and thought I had made the wrong move. My rheumatologist told me I might have Turner-Parsonage Syndrome and recommended that I wear a brace . I lie on one side and have trouble getting dressed. I do not know what to do”.

The impact of the Parsonage-Turner symptom on daily life seems to be very present and difficult for some to manage. * Anna, 30 years old, tells us how difficult it is for her to put on her shoes or even … to staple a sheet. She has been out of work for two weeks.

All gestures are painful.

*Laurine received her second dose from Pfizer in May 2021. She explains how she feels “stabbing pains at nightand he regrets that his physiotherapy sessions are not effective. Parsonage-Turner syndrome harms her on a daily basis, especially in the practice of physical activities and sports. A real frustration for this young woman who has energy to resell.

Continuous electrical discharges, day and night.

His testimony is unique. * Megane suffers from peripheral neuropathy, a disease involving dysfunction of neurons in the nervous system. It should be noted that she did not contract this disease after being vaccinated against the coronavirus. On the other hand, since the Pfizer injection in her right arm in February 2021, she says she experiences the same symptoms as those associated with Parsonage-Turner syndrome. “I’m untouchable… electric shocks all the time, day and night… I feel like they push me aside. Also, my shoulder blade fell off.” She handed us a photo and hoped that a doctor could help her and make an accurate diagnosis.

Mégane’s right shoulder blade is lower than the left.
DR

However, without opposing the vaccine, they wonder

These post-vaccination side effects cast doubt. “I have never opposed the vaccine. However, there are reasons to ask questions…” * Nathalie, 45, from Montpellier, received the three doses of vaccine from her. In very good health and athletic, she is surprised to be “very weak” ever since. “I tried everything acupuncture, osteopath… but nothing helped.” The inflammation in his shoulder is ‘ruining his life’ for almost a year. For her as for the others,the coincidence is great“. You can’t believe the vaccine didn’t play a part in your misadventure.

Lack of follow-up, minimization of health status…

Vaccinated by Pfizer in February 2021, * Renaud, a doctor from Vaucluse, lost partial use of his left shoulder, corresponding to the injection site, after his second dose. Pain, loss of muscle mass… together with his doctor, they decide to report their symptoms to the ANSM. He then contacted the Marseille regional pharmacovigilance center, which was unable to provide him with any details.

Finally, in July 2021, a neurologist diagnosed him with a near total loss of muscle activity in his deltoids and a Parsonage-Turner syndrome, in the post-inflammatory phase. Unfortunately, “there is a high probability that the muscle mass will never return.” Today he regrets the lack of follow-up by the health authorities. Like many, he would like to see more clearly.

So are the vaccine and Parsonage-Turnet syndrome really related?

Website MonthVaccins timing: “In general, the number of post-vaccination adverse events is very low compared to the very high number of people vaccinated. Regular publication of surveillance data on post-vaccination adverse events is a guarantee of transparency. However, embargo, , A post-vaccination adverse event is not synonymous with an adverse reaction attributable to the vaccine, although the two terms are often used interchangeably.”

We also interviewed several rheumatologists in the Montpellier region who agree that yes, cases of Parsonage-Turner syndrome have been detected in their patients since the start of the vaccination campaign against Covid, but that it has been impossible for them to establish a link directly with their vaccination status, especially since it is sensitive data that the patient is not obliged to share, unless there is a medical need.

The main causes of this syndrome that are often found are: an infectious factor (viral infection), vaccines that can alter the immune systemtattoos with bacteria or even a lot of stress “, reveals Dr. Gilles Mondoloni to women’s diarysports doctor and osteopath in Paris.

How is Parsonage-Turner syndrome treated?

The only way to get rid of these pains is take analgesics and corticosteroids during the acute phases, to calm the pain. However, if this pain persists and harms you on a daily basis, it is advisable to consult a physiotherapist, who will rehabilitate this part of the body.

This pain disappears spontaneously within a period that varies depending on the case (from one week to several years), but there is a risk of recurrence and motor sequelae, depending on the case. AlloDocteur.

Please note that health professionals or vaccinated people can report on the site signage.social-sante.gouv.fr/ any immediate or delayed adverse effect after vaccination. the way will be adapted to collect additional vaccine-related data when adverse reactions are reported.

All names must be changed

Leave a Comment